Ok, so I ended up getting the Mirena on October 16th, but.........???

Cecilia - posted on 11/08/2009 ( 24 moms have responded )

6

14

0

But i've been having a very light period since then. Almost a whole month, I was wondering has anyone else had this problem and if so when did it stop?

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

24 Comments

View replies by

Patricia - posted on 10/26/2010

6

7

0

I have been on the Mirena 5 years ago this upcoming January. after my son was born. I love it since they put it in I haven't had one period. I am getting ready to have it removed to have a new one put in. But I had a friend who the first six months she would spot on and off and have light periods then she stopped completely too.

Chantay - posted on 10/26/2010

13

18

0

I was told that it was normal after I got mine in August and was concerned because after 2 months of heavy flow I was really disgusted with it. I wasn't told up front that it would react so much but now it is here and there. I had a good bit of cramping. I was really worn out and tired. Doing better now but usually if I get the cramping I better be checking on things cause it usually is spotting then. I was told it will eventually stop completely just wish I had been told the whole effect & complete details of it instead of the skimmed version.l

Hailey - posted on 10/25/2010

215

16

5

ive had mine for bout 2 years now and my period has stoped im lucky if i get a light one every 4 months i was worried to

YVONNE - posted on 11/08/2009

47

58

8

I'm going into my 2nd month with the Mirena and had the same issue, except it was a little heavier than light (if that makes any sense). After my 2nd actual cycle is when the "spotting" finally stopped. I've heard that it can take 3 to 6 months for your body to adjust though.

Shanna - posted on 11/08/2009

1

20

0

Its normal after you have a IUD placed to bleed/spot for all the way up to 3 months after. However, hopefully soon you won't have a period at all.

Victoria - posted on 11/08/2009

5

23

0

yes sometimes it last longer but it will eventually stop everyones different i had a heavy one but it will stopped and get lighter

Amber - posted on 11/08/2009

1

4

0

i ve had it for almost 5 years i had almost a full period for a year dr told me to stick it out and it was fine after that didnt' have one till this year and its only spotting

Amy - posted on 11/08/2009

3

0

0

Good luck on the Mirena. I had mines taken out because I gained 20 lbs this year and my abdomen started swelling really bad. You will find that it takes a while for your body to get use to the hormone and it definitely affect people in different ways. I stop having cramps but most women I know on it have very bad cramps. I just pray that you don't start gaining weight. It takes a while for the hormone to get out of your system if you do.

Jessica - posted on 11/08/2009

256

7

27

I used to be on Mirena before my 2nd dd, what you're describing it totally normal.

Andrea - posted on 11/08/2009

1

17

0

I had mine put in around the same time and I bleed for 3 weeks, 2 weeks of heavy bleeding. I went back after the 30 days and discussed w/my doctor. She said this is normal and that it will take a couple of months for your body to adjust. Then maybe very light periods and possibly missing a month. Other than that everything is fine.

Tabitha - posted on 11/08/2009

23

22

0

I had the Mirena and I did spot/bleed for a bout a month. But eventually after a couple more months I began to just spot with periods and not have "real" periods anymore. I never had any problems with the Mirena and I kept it in for four years and LOVED it. I had it removed in February of this year to try for another baby and conceived within two months! I plan on getting the Mirena after our daughter is born.

Brooke - posted on 11/08/2009

1

6

0

i got mirena in july of this year... and youre lucky you have had a very light period since you got it. i have very heavy flow for about 2-3 months!!!!!!!!!!!! it was horrible. so yeah its normal and when it stops varies from person to person. but once the spotting goes away... great BC method!! =]

Nicole - posted on 11/08/2009

16

16

6

mine was off and on for almost 4 months :( but now if I do get my period it only lasts for a few days 3 days max

Amy - posted on 11/08/2009

1

3

0

i was on the mirena for a whole cycle (5yrs) had the spotting at first but it did stop and when i say stopped my period stopped altogether and when i had it removed to try to get pregnant i was pregnant in a month.

Cindy - posted on 11/08/2009

1

22

0

omg yes i had that same problem but i lasted for 2 weeks the docs told me its normal

[deleted account]

i havent had it.. but a friend of mine said that you do bleed for a month after getting it put in

Amber - posted on 11/08/2009

21

41

0

I got the Mirena in at my 6 week post baby visit and I have not had any probs! I was told by my doctor that I could spot between periods but you may want to make sure it is positioned correctly. I was very nervous about getting that put in since I have always used the pill but the Dr did say that sometimes there can be complications if it is not properly inserted and I guess its not all that uncommon to happen. I would call your Dr who inserted it and see what they say to be on the safe side they may check you out just to be sure! Good luck! It has been the best choice I made I love it! But hang in there I am sure after a few weeks it will get better!

Amber - posted on 11/08/2009

333

21

56

I have had the SAME IUD Since oct 08 and since then i have rarely had a period at all! And when i do its slight bleeding off and on for a day or so! You might want to call your doctor

Alicia - posted on 11/08/2009

1

18

0

Yes I had the same thing. I does stop but your periods do change. Or mine did. they were a little longer then before I think it will take a few months to get in a regular cycle. Just keep panty liners and tampons handy

Andrea - posted on 11/08/2009

863

39

214

Yes, but it was not enough to be a pain. Just enough to bug the hell out of me.. What I found to work was sitting in the bath tub from time to time.. Hope it helps.. But if u think something isn't right go back n tell ur doctor..

Natasha - posted on 11/08/2009

33

34

2

i have just had my second put in so im in my 6th yr exactly the same thing happened it will stop and u will find u will hardly get a period at all maybe evry couple of mths a bit of pink when u wipe, and thats it

i love the mirena has worked really well for me but if your still concerned check with your doc but i wouldnt worry about it good luck

Natasha - posted on 11/08/2009

33

34

2

i have just had my second put in so im in my 6th yr exactly the same thing happened it will stop and u will find u will hardly get a period at all maybe evry couple of mths a bit of pink when u wipe, and thats it

i love the mirena has worked really well for me but if your still concerned check with your doc but i wouldnt worry about it good luck

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms